The commonly used medication 5a-reductase inhibitors and benign prostatic hyperplasia (BPH), a popular treatment to overcome hair loss seem to be extremely harmful in the health-space. According to a latest study, 5a-reductase inhibitors together with BPH cause persistent erectile dysfunction (ED), depression and loss of libido in men. The effects of these drugs appear even after the medication has been discontinued.
As a part of the study, investigators evaluated data from several clinical studies that reported about the side effects of the 5 alpha reductase inhibitors, finasteride and dutasteride. Prolonged adverse side effects on sexual function, including ED, depression and diminished libido, possibly occurred in a subset of men. Drug-related reduction in libido seemingly took place among 4.2 percent patients in the dutasteride group, and 1.8 percent patients in the placebo group. Some patients also registered decline in ejaculation and semen volume. These drugs were supposedly linked with depression as well.
Many young men may be prescribed 5 alpha reductase inhibitors as hair loss treatments, which damage their sexual life. Since, these medications apparently have severe side-effects, patients have to avoid them. Abdulmaged M. Traish, MBA, PhD, of Boston University School of Medicine, lead investigator and colleagues believe that the study findings have major implications in the medical terrain.
The study is published in the Journal of Sexual Medicine.
For treatments that work without any side effect read:
Do you have Hair Loss Problems, read our Hair Loss Help
This entry was posted
on Wednesday, March 9th, 2011 at 12:07 pm and is filed under PROPECIA.
You can leave a response, or trackback from your own site.